Alert archive / California / Wind Advisories in 2013

Wind Advisory 75, NWS Los Angeles, CA

November 14, 2013

NWS Los Angeles, CA issued this wind advisory at Nov 14, 2013, 3:05 AM PST. It took effect at Nov 14, 2013, 7:00 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2013, 3:05 AM PST (11:05 UTC)
In effect from
Nov 14, 2013, 7:00 PM PST
Expired
Nov 15, 2013, 3:00 AM PST
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WWUS76 KLOX 141105
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
305 AM PST THU NOV 14 2013

CAZ039-142045-
/O.EXP.KLOX.WI.Y.0074.000000T0000Z-131114T1100Z/
/O.NEW.KLOX.WI.Y.0075.131115T0300Z-131115T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
305 AM PST THU NOV 14 2013

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST
FRIDAY...
...CURRENT WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
PST FRIDAY.

* WINDS AND TIMING...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO
  TO 45 MPH WILL REDEVELOP THIS EVENING AND CONTINUE OVERNIGHT.

* IMPACTS...TRAVEL WILL BE AFFECTED BY THE GUSTY WINDS ON 
  HIGHWAY 101 ALONG THE SOUTH COAST AND BELOW GAVIOTA PASS...AND 
  ON HIGHWAY 154 BELOW SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ052-142045-
/O.EXP.KLOX.WI.Y.0074.000000T0000Z-131114T1100Z/
/O.NEW.KLOX.WI.Y.0075.131115T0300Z-131115T1200Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
305 AM PST THU NOV 14 2013

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST
FRIDAY...
...CURRENT WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
PST FRIDAY.

* WINDS...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO
  TO 45 MPH WILL REDEVELOP THIS EVENING AND CONTINUE OVERNIGHT

* IMPACTS...TRAVEL WILL BE AFFECTED BY THE GUSTY WINDS ON 
  HIGHWAY 101 THROUGH GAVIOTA PASS...AND ON HIGHWAY 154 THROUGH 
  SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ041-046-141215-
/O.EXP.KLOX.WI.Y.0074.000000T0000Z-131114T1100Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS...
HOLLYWOOD...LONG BEACH...TOPANGA
305 AM PST THU NOV 14 2013

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE FALLEN TO BELOW ADVISORY LEVELS. LOCAL NORTH WINDS 15
TO 25 MPH WILL CONTINUE THROUGH THIS MORNING.

$$

ASR
5 follow-up statements
895 
WWUS76 KLOX 142038
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1238 PM PST THU NOV 14 2013

CAZ039-150445-
/O.CON.KLOX.WI.Y.0075.131115T0300Z-131115T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
1238 PM PST THU NOV 14 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
PST FRIDAY...

* WINDS AND TIMING...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS 
  TO TO 45 MPH WILL REDEVELOP THIS EVENING AND CONTINUE 
  OVERNIGHT.

* IMPACTS...TRAVEL WILL BE AFFECTED BY THE GUSTY WINDS ON 
  HIGHWAY 101 ALONG THE SOUTH COAST AND BELOW GAVIOTA PASS...AND 
  ON HIGHWAY 154 BELOW SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ052-150445-
/O.CON.KLOX.WI.Y.0075.131115T0300Z-131115T1200Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
1238 PM PST THU NOV 14 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
PST FRIDAY...

* WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...TRAVEL WILL BE AFFECTED BY THE GUSTY WINDS ON 
  HIGHWAY 101 THROUGH GAVIOTA PASS...AND ON HIGHWAY 154 THROUGH 
  SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
384 
WWUS76 KLOX 142044 CCA
NPWLOX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1241 PM PST THU NOV 14 2013

CORRECTED WIND SPEEDS FOR SANTA BARBARA COUNTY MOUNTAINS

CAZ039-150500-
/O.COR.KLOX.WI.Y.0075.131115T0300Z-131115T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
1241 PM PST THU NOV 14 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
PST FRIDAY...

* WINDS...NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO TO 45 MPH.

* IMPACTS...TRAVEL WILL BE AFFECTED BY THE GUSTY WINDS ON 
  HIGHWAY 101 ALONG THE SOUTH COAST AND BELOW GAVIOTA PASS...AND 
  ON HIGHWAY 154 BELOW SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ052-150500-
/O.COR.KLOX.WI.Y.0075.131115T0300Z-131115T1200Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
1241 PM PST THU NOV 14 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
PST FRIDAY...

* WINDS...NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...TRAVEL WILL BE AFFECTED BY THE GUSTY WINDS ON 
  HIGHWAY 101 THROUGH GAVIOTA PASS...AND ON HIGHWAY 154 THROUGH 
  SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
102 
WWUS76 KLOX 150424
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
824 PM PST THU NOV 14 2013

CORRECTED WIND SPEEDS FOR SANTA BARBARA COUNTY MOUNTAINS

CAZ039-151300-
/O.EXT.KLOX.WI.Y.0075.000000T0000Z-131115T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
824 PM PST THU NOV 14 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST FRIDAY...

* WINDS...NORTH TO NORTHWEST INCREASING TO 20 TO 30 MPH WITH GUSTS
  TO TO 45 MPH OVERNIGHT BELOW PASSES AND CANYONS.

* IMPACTS...TRAVEL WILL BE AFFECTED BY THE GUSTY WINDS ON 
  HIGHWAY 101 ALONG THE SOUTH COAST AND BELOW GAVIOTA PASS...AND 
  ON HIGHWAY 154 BELOW SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ052-151300-
/O.EXT.KLOX.WI.Y.0075.000000T0000Z-131115T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
824 PM PST THU NOV 14 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST FRIDAY...

* WINDS...NORTH TO NORTHWEST INCREASING TO 20 TO 30 MPH WITH GUSTS
  UP TO 45 MPH OVERNIGHT THROUGH PASSES AND CANYONS.

* IMPACTS...TRAVEL WILL BE AFFECTED BY THE GUSTY WINDS ON 
  HIGHWAY 101 THROUGH GAVIOTA PASS...AND ON HIGHWAY 154 THROUGH 
  SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOMBERG/JACKSON
613 
WWUS76 KLOX 150425 CCA
NPWLOX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
825 PM PST THU NOV 14 2013

CAZ039-151315-
/O.EXT.KLOX.WI.Y.0075.000000T0000Z-131115T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
825 PM PST THU NOV 14 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST FRIDAY...

* WINDS...NORTH TO NORTHWEST INCREASING TO 20 TO 30 MPH WITH GUSTS
  TO TO 45 MPH OVERNIGHT BELOW PASSES AND CANYONS.

* IMPACTS...TRAVEL WILL BE AFFECTED BY THE GUSTY WINDS ON 
  HIGHWAY 101 ALONG THE SOUTH COAST AND BELOW GAVIOTA PASS...AND 
  ON HIGHWAY 154 BELOW SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ052-151315-
/O.EXT.KLOX.WI.Y.0075.000000T0000Z-131115T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
825 PM PST THU NOV 14 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST FRIDAY...

* WINDS...NORTH TO NORTHWEST INCREASING TO 20 TO 30 MPH WITH GUSTS
  UP TO 45 MPH OVERNIGHT THROUGH PASSES AND CANYONS.

* IMPACTS...TRAVEL WILL BE AFFECTED BY THE GUSTY WINDS ON 
  HIGHWAY 101 THROUGH GAVIOTA PASS...AND ON HIGHWAY 154 THROUGH 
  SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOMBERG/JACKSON
122 
WWUS76 KLOX 151100
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 AM PST FRI NOV 15 2013

...WIND ADVISORIES CANCELLED FOR SOUTHERN SANTA BARBARA COUNTY...

.BASED ON THE LATEST SURFACE OBSERVATIONS...NORTHWEST WINDS HAVE NOT
INCREASED AS EXPECTED. THEREFORE...THE WIND ADVISORIES HAVE BEEN
CANCELLED. 

ALTHOUGH ADVISORIES ARE NO LONGER IN EFFECT...LOCAL NORTHWEST TO
NORTH WINDS MAY BE ENCOUNTERED ACROSS SOUTHERN SANTA BARBARA
COUNTY THROUGH THE MORNING. 

CAZ039-052-151200-
/O.CAN.KLOX.WI.Y.0075.000000T0000Z-131115T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
300 AM PST FRI NOV 15 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

$$

RAT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 14, 2:46 AM PST, 19 minutes earlier.

Area forecast discussion, Nov 14, 2:46 AM PST, 19 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
246 AM PST THU NOV 14 2013

.SYNOPSIS...

AN UPPER LOW WILL APPROACH ON THURSDAY FROM THE EAST. THE LOW WILL
INCREASE THE MARINE LAYER AND BRING POSSIBLE PRECIPITATION OVER THE
WEEKEND FOR THE LOS ANGELES MOUNTAINS AND WESTWARD. A COOLING TREND
WILL OCCUR FROM THURSDAY TO SUNDAY. A HIGH SYSTEM WILL ARRIVE NEXT
WEEK FOR ABOVE NORMAL TEMPERATURES AND A DECREASE IN CLOUD COVERAGE.

&&

.SHORT TERM (TODAY-SAT)...
WINDS HAVE COME DOWN NICELY AND WIND ADVISORIES WILL EXPIRE AT 300
AM. GRADIENTS ARE STILL NICELY OFFSHORE WITH A 4MB OFFSHORE PUSH
FROM KDAG AND A 6 MB PUSH FROM KBFL. THE OFFSHORE FLOW FROM KBFL HAS
PRODUCED SOME WEAK CANYON WINDS WHICH HAVE KEPT OVERNIGHT TEMPS IN
MANY PASS AND CANYON AREAS IN THE MID 70S. THE KBFL TO KSMX GRAD IS
ONLY 2 MB OFFSHORE AND THIS IS NOT ENOUGH TO KEEP THE MARINE LAYER
AT BAY SO THERE WILL BE STRATUS ACROSS THE CENTRAL COAST BEACHES
THIS MORNING. THERE WILL ALSO BE A FEW MID AND HIGH LEVEL CLOUDS
WAFTING OVERHEAD AS THEY MOVE UP OVER AND DOWN THE RIDGE OVER NRN
CA. MAX TEMPS WILL BE VERY TRICKY TEMPS WILL WILL START OUT QUITE
WARM AND THEN WILL WARM QUICKLY DURING THE MORNING. LATE THIS
MORNING AND AFTERNOON THE RIDGE WILL BREAK DOWN AND HGTS WILL LOWER
STEADILY THROUGH THE AFTERNOON. MORE IMPORTANTLY THE OFFSHORE FLOW
WILL QUICKLY REVERSE ITSELF AND A COOLING SEABREEZE WILL PUSH INTO
THE COASTAL AREAS AND THEN INTO THE VLYS. WHEN THIS SEA BREEZE
ARRIVES IS THE KEY TO THE MAX TEMP FCST. INLAND TEMPS WILL ONLY COOL
A FEW DEGREES...VLY TEMPS SHOULD BE DOWN ABOUT 6 DEGREES BUT THE
COASTS WILL SEE THE BEST COOLING AND WILL BE OFF 8 TO 12 DEGREES
FROM YDY VALUES.

GOOD NORTH FLOW SETS UP BEHIND A WEAK TROF PASSAGE LATE THIS
AFTERNOON AND EVENING. IT SHOULD BE STRONG ENOUGH FOR A WIND
ADVISORY LEVEL SUNDOWNER. THE SWITCH TO ONSHORE FLOW AND WEAK
TROFING ALOFT SHOULD BE ENOUGH TO BRING STRATUS TO THE L.A. COAST
AND PARTS OF THE SAN GABRIEL VLY. BETTING THAT THE COLD AIR
ADVECTION AND WINDS WILL SHRED MOST OF THE CENTRAL COAST STRATUS BUT
THINK THE SANTA MARIA AREA WILL STILL SEE SOME LOW CLOUDS...BUT DO
NOT HAVE THE HIGHEST OF CONFIDENCE WITH THIS PART OF THE FCST.

THE BIG NEWS FOR FRIDAY WILL BE THE MAX TEMPS WITH HGTS COLLAPSING
TO 564 DM AND ONSHORE FLOW TO THE EAST (STILL WEAKLY OFFSHORE FROM
THE NORTH) MAX TEMPS WILL DUMP DOWN TO BELOW NORMAL VALUES. MOST
AREAS AWAY FROM THE BEACHES WILL SEE 10 TO 20 DEGREES OF COOLING.

CONTINUED ONSHORE FLOW AND TROFING ALONG WITH A WEAK EDDY SPUN UP BY
THE GALES ACROSS THE OUTER WATERS WILL PRODUCE A FAIRLY EXTENSIVE
MARINE STRATUS DECK COVERING ALL THE COASTS AND VLYS SAVE THE SBA
SOUTH COAST AND THE WESTERN PORTION OF VTA COUNTY WHICH WILL
CONTINUE TO HAVE NORTH FLOW. THERE MAY EVEN BE ENOUGH LIFT TO BRING
SOME DRIZZLE TO THE ERN PORTION (ESP THE 210 CORRIDOR FOOTHILLS) OF
L.A. COUNTY. IT WILL BE A PARTLY TO MOSTLY CLOUDY DAY EVERYWHERE
EXCEPT THE VTA AND SBA SOUTH COAST WHICH WILL REMAIN ONLY PARTLY
CLOUDY DUE TO THE DOWNSLOPING ASSOC WITH THE NW FLOW. BOTH THE GFS
AND EC CONTINUE TO SHOW SOME SHOWER ACTIVITY ACROSS THE SAN GABRIEL
VLY IN THE AFTERNOON. THE NAM IS MUCH DRIER. STILL WORTH A 20
PERCENT CHANCE THOUGH. THE BEST CHANCE WILL BE ACROSS THE FOOTHILLS
WHERE OROGRAPHICS WILL HELP OUT. (ACTUALLY THE BEST CHANCE OF RAIN
WILL BE ORANGE COUNTY...BUT THATS NOT IN MY AREA) MAX TEMPS WILL
CONTINUE BLO NORMAL AND MOST CST AND VLY TEMPS WILL BE IN THE MID TO
UPPER 60S.

COLD DRIER AIR SHOULD CLEAR OUT MOST AREAS OVERNIGHT EXCEPT FOR L.A.
COUNTY WHERE CLOUDS WILL PERSIST ALONG WITH THE 20 PERCENT CHANCE OF
A LIGHT SHOWER AGAIN MOST LIKELY ACROSS THE FOOTHILLS OF THE SAN
GABRIEL VLY.

.LONG TERM (SUN-WED)...
THE TROFING ENDS SUNDAY AND SKIES SHOULD CLEAR OUT, THE ADDED
SUNSHINE WILL ALLOW FOR A FEW DEGREES OF WARMING BUT MAX TEMPS WILL
STILL BE BELOW NORMAL.

WESTERLY FLOW AND RISING HGTS WILL MAKE FOR A NICE DAY (CLOUDY COLD
WEEKEND AND A SUNNY WARM UP FOR MONDAY NOT QUITE THE OPTIMAL TIMING
FOR SURE) WITH MAX TEMPS ONLY A DEGREE OR SO BLO NORMAL.

MDLS REVERSED COURSE FOR TUE-WED FCST AND NOW A STRONG WESTERLY
ZONAL FLOW PATTERN INSTEAD OF THE RIDGE. DID NOT GO WHOLE HOG INTO
THIS SOLN BUT DID LOP OFF SEVERAL DEGREES FROM THE MAX TEMPS...BUT
IF MDLS CONTINUE TO GO IN THIS DIRECTION THE FCST WILL NEED FURTHER
COOLING AND A LOT MORE STRATUS.

&&

&&

&&

.AVIATION...

14/1130Z...

MODERATE TO HIGH CONFIDENCE IN 12Z TAF PACKAGE. OTHER THAN A 50%
CHANCE OF IFR/LIFR CONDS DEVELOPING AT KSMX THIS MORNING...VFR CONDS
ARE ANTICIPATED THROUGH THIS EVENING. OVERNIGHT TONIGHT...EXPECT
STRATUS TO RETURN TO KSMX AS WELL AS KLAX/KLGB. HOWEVER...TIMING OF
THIS STRATUS RETURN AS WELL AS FLIGHT CATEGORY IS LOW CONFIDENCE.

KLAX...MODERATE CONFIDENCE IN 12Z TAF. HIGH CONFIDENCE IN VFR CONDS
THROUGH THIS EVENING. FOR TONIGHT...HIGH CONFIDENCE IN RETURN OF CIG
AND VSBY RESTRICTIONS...BUT WITH LOW CONFIDENCE IN TIMING.

KBUR...HIGH CONFIDENCE IN 12Z TAF.

&&

.FIRE WEATHER...
ELEVATED FIRE DANGER WILL CONTINUE ACROSS SOUTHERN CALIFORNIA
THROUGH THURSDAY. VERY WARM AND DRY CONDITIONS WERE STILL BEING
OBSERVED THIS EVENING. AS OF 5 PM...MANY STATIONS STILL REPORTED
TEMPERATURES IN THE 80S WITH SINGLE DIGIT HUMIDITIES. STRONG
NORTHERLY GRADIENTS WERE BEING OBSERVED...WITH LAX-BAKERSFIELD AT
-7.3 MB AND SANTA BARBARA-BAKERSFIELD AT -6.6 MB. THESE NORTHERLY
GRADIENTS WERE GENERATING NORTH WINDS GUSTING TO BETWEEN 35 AND 45
MPH ACROSS THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY
AS WELL AS THE INTERSTATE 5 CORRIDOR IN THE LOS ANGELES COUNTY
MOUNTAINS AND SANTA MONICA MOUNTAINS. ISOALTED GUSTS AS HIGH AS 50
MPH CAN BE EXPECTED NEAR MONTECITO HILLS TONIGHT. THESE WIND PRONE
LOCATIONS WILL GENERALLY HAVE HUMIDITIES BETWEEN 10 AND 15
PERCENT...WITH ISOALTED SINGLE DIGIT READINGS. DUE TO THE GUSTY
WINDS AND LOW HUMIDITIES...THESE AREAS WILL EVEN HAVE A HIGHER FIRE
RISK TONIGHT WITH 3 TO 5 HOURS OF CRITICAL FIRE WEATHER CONDITIONS.
ADDING TO THE FIRE WEATHER THREAT TONIGHT ARE THE EXTREMELY DRY FUEL
CONDITIONS THAT ARE PRESENT ACROSS THE SOUTHLAND. OFFSHORE BREEZES
WILL CONTINUE INTO THURSDAY WITH WIDESPREAD HUMIDITIES IN THE TEENS
AND ISOLATED READINGS IN THE SINGLE DIGITS.

&&

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...RORKE
AVIATION...RAT
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 13, 7:03 PM PST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
703 PM PST WED NOV 13 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-141400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
703 PM PST WED NOV 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

ELEVATED FIRE DANGER WILL CONTINUE TONIGHT DUE TO THE COMBINATION
OF OFFSHORE WINDS...VERY LOW HUMIDITIES...AND WARM TEMPERATURES.
GUSTY NORTH WINDS BETWEEN 35 AND 50 MPH WILL AFFECT THE PASSES
AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY AS WELL AS THE THE
LOS ANGELES COUNTY MOUNTAINS (INCLUDING THE SANTA MONICA MOUNTAINS)
AND LOS ANGELES COAST FROM MALIBU TO HOLLYWOOD HILLS. THESE AREAS
WILL HAVE BRIEF DURATIONS OF CRITICAL FIRE WEATHER CONDITIONS
TONIGHT DUE TO THE STRONGER WINDS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

A WARM AND VERY DRY AIR MASS WILL CONTINUE ACROSS SOUTHERN
CALIFORNIA ON THURSDAY...MAINTAINING ELEVATED FIRE DANGER.
GALE FORCE  WINDS WILL BE POSSIBLE ACROSS THE OUTER COASTAL WATERS
THURSDAY AFTERNOON THROUGH FRIDAY EVENING...WITH GUSTS POTENTIALLY
UP TO 40  KNOTS AT TIMES.

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GOMBERG

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 5:19 PM PSTWind AdvisoryLOX10 hr
Nov 14, 2:29 AM PSTGale WarningLOX42 hr
Nov 14, 1:37 PM PSTBeach Hazards StatementLOX45 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.